Two weeks ago I had a seizure for the first time. I recovered quickly, but it was a terrifying experience for both my husband and myself. To make matters worse, we were on vacation in Zion National Park, one of the most beautiful places in the US. It did put a damper on things.
I saw a neurologist when I got back and got an EEG and MRI. Both were normal, which was a huge relief. Be forewarned: antidepressants can lower the seizure threshold, especially if you are taking more than one, and Wellbutrin in particular is known to do this.
Another caveat: DO NOT stop taking your medicine suddenly. I stopped taking Lamictil (a mood stabilizer and anti-seizure medicine) because I thought it was dampening my "good feeling."
In hindsight, I realize that was an incredibly stupid thing to do.
My doctor is helping me wean myself from some of my meds (slowly) and I am back on Lamictil. Again, forewarned is forearmed. I hope this helps any of you who may be on meds or about to start or stop taking them. F8
Location: United States Posts: 1861 Joined: 2008-11-14
I am glad to hear that you're okay, Fuegos. Yes, it's true, neuropsychiatric drugs do lower the seizure threshold, especially if those drugs are anti-epileptics like Lamictal. I was on Lamictal for a while and was warned very explicitly about tapering off of it SLOWLY when I weaned off, otherwise you do put yourself at risk for a seizure, even if you've never had one before. Hopefully you have much better luck going off the drug slowly.
"The hardest arithmetic to master is that which enables us to count our blessings." - Eric Hoffer